MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM THREADED GUIDE WIRE 150MM; WIRE,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM THREADED GUIDE WIRE 150MM; WIRE,SURGICAL
Model Number 292.72
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.1.6mm threaded guide wire 150mm were received.Upon visual inspection, it is observed that the devices were bent.The threaded parts were stripped and observed few wear marks on the surface of the devices, during visual inspection under 10x magnification.Visual inspection, dimensional inspection, and document specification review of the received devices was performed at cq.Thus, the complaint is confirmed.A definitive root cause could not be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a repair of a tibial plateau, a patient was being treated with three (3) 4.5mm cannulated screws.Approximately 1 cm of the threads of one the screws peeled off.Also, two (2) of the guide wires pulled out after drilling over them.The guide wires were inserted using a stryker drill and collet and it appears that the collet is scoring the guide wires.The scoring is sufficient to cause the guide wire to come out after drilling and removing the cannulated drill bit.The guide wires and drill bits were all new for the case.It is unknown if there was a surgical delay.Procedure outcome and patient status were unknown.Concomitant device reported: unknown stryker drill and collet (part # unknown, lot # unknown, quantity 1); unknown drill bit (part # 310.65, lot # pe03478, quantity unknown); unknown 4.5mm cannulated screws (part # unknown, lot # unknown, quantity 2).This report is for one (1) 1.6mm threaded guide wire 150mm.This is report 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- 1.6mm threaded guide wire 150mm was received.Upon visual inspection, it is observed that the devices were bent.The threaded parts and the surface of the devices looks good with no damage during visual inspection under 10x magnification.Functional inspection cannot be performed because the alleged device was received by itself.This complaint is confirmed.But, the reported loose condition cannot be confirmed.Visual inspection, dimensional inspection, and document specification review of the received devices was performed.Thus, the complaint is confirmed.While a definitive root cause could not be determined, it is possible that the rough handling of the device might have contributed to the complaint condition.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a repair of a tibial plateau, a patient was being treated with three (3) 4.5mm cannulated screws.Approximately 1 cm of the threads of one the screws peeled off.Also, two (2) of the guide wires pulled out after drilling over them.The guide wires were inserted using a stryker drill and collet and it appears that the collet is scoring the guide wires.The scoring is sufficient to cause the guide wire to come out after drilling and removing the cannulated drill bit.The guide wires and drill bits were all new for the case.It is unknown if there was a surgical delay.Procedure outcome and patient status were unknown.Concomitant device reported: unknown stryker drill and collet (part # unknown, lot # unknown, quantity 1).Unknown drill bit (part # 310.65, lot # pe03478, quantity unknown).Unknown 4.5mm cannulated screws (part # unknown, lot # unknown, quantity 2).

Brand Name
1.6MM THREADED GUIDE WIRE 150MM
Common Device Name
WIRE,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8808934
Report Number2939274-2019-59294
Device Sequence Number326980
Product Code LRN
UDI-Device Identifier10886982180889
UDI-Public(01)10886982180889
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292.72
Device Catalogue Number292.72
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date07/23/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.2MM CANNULATED DRILL BIT/QC 170MM; UNK - SCREWS: TRAUMA; UNKNOWN STRYKER DRILL AND COLLET; 3.2MM CANNULATED DRILL BIT/QC 170MM; UNK - SCREWS: TRAUMA; UNKNOWN STRYKER DRILL AND COLLET
Patient Age15 YR